Alert archive / Alabama / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 372, NWS Birmingham, AL

July 26, 2000Cullman County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jul 26, 2000, 4:53 PM CDT for Cullman County, Alabama. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 26, 2000, 4:53 PM CDT (21:53 UTC)
Expired
Jul 26, 2000, 5:30 PM CDT
In force
37 min
Issued by
NWS Birmingham, AL
Area
Whole counties

County Cullman County, AL

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 9.9 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2000-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 639 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2000-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
639 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
658 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBMX 262154
SVRBHM
ALC043-262230-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
453 PM CDT WED JUL 26 2000

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A...

* SEVERE THUNDERSTORM WARNING FOR...
  CULLMAN COUNTY IN ALABAMA...

* UNTIL 530 PM CDT.

* AT 453 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 13 MILES WEST OF GOOD HOPE...MOVING EAST AT 10
  MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... 
  CULLMAN...GOOD HOPE...AND HANCEVILLE.

STRONG DAMAGING WIND...LARGE HAIL...AND VERY HEAVY RAIN ARE LIKELY
WITH THIS STORM. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM
PASSES.

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:08 PM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, Jul 26, 3:08 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
308 PM CDT WED JUL 26 2000

BASIC FORECAST PATTERN REMAINS UNCHANGED NEXT SEVERAL DAYS...INTO
EXTENDED PERIOD.  PREDOMINANT FEATURES OF RIDGES WEST AND EAST...WITH
TROUGH...ALBEIT WEAK AND MERELY A SHEAR AXIS AT TIMES...OVER
SOUTHEAST PERSIST.

OVER SOUTHERN AND WESTERN PORTIONS...HIGHER THETA E POOL...
INSTABILITY...PW...AND VORT AXIS ALL INTERACT THROUGH THURSDAY
AFTERNOON FOR DIURNAL CHANCE POPS.  FRIDAY...CONFLICTING DATA AT HAND
IN MESO.  VORT AXIS SHIFTS TO SOUTHERN PORTION OF CWA ORIENTED MORE
SW-NE...INFERRING DECREASED CHANCES CENTRAL AND NORTHERN PARTS...
ALTHOUGH PATCH OF PRECIP IN MODEL FORECAST NORTH.  LEANING TOWARDS
THE DRY SOLUTION AT THIS TIME.  OTHERWISE...SHORTWAVES IN NW FLOW
OVER CENTRAL US CONTINUE TO POUR INTO TROUGH...WITH STRONGER SYSTEM
INDICATED BY AVN OVER NE SAT.  BOTTOM LINE THROUGH PERIOD IS...NOT
MUCH CHANGE.

GUIDANCE TEMPS CLOSE...ALTHOUGH A TOUCH COOL ON LOWS...AND WARM ON
HIGHS...DUE TO CLOUDS AND MOISTURE. 81

PRELIMINARY NUMBERS...
HSV 068/090 067/091 068 2121
BHM 069/091 068/091 068 2322
MGM 068/092 068/092 068 2322=

.BHM...NONE.

In the hours before

Special weather statement, Jul 26, 1:30 PM CDT, 3 hours 23 minutes before
ALZ001>038-040>050-270100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
130 PM CDT WED JUL 26 2000

HAZARDOUS WEATHER OUTLOOK FOR NORTHERN AND CENTRAL ALABAMA.

WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP
OVER MUCH OF NORTH AND CENTRAL ALABAMA...THIS AFTERNOON AND EARLY
THIS EVENING. MOISTURE AND INSTABILITY WILL BE SOMEWHAT GREATER WEST
OF A LINE FROM FLORENCE...TO BIRMINGHAM...TO AUBURN.  THE MAJORITY IF
THE STORMS WILL OCCUR IN WEST AND SOUTH CENTRAL ALABAMA. SOME OF THE
STRONGER STORMS WILL LIKELY PRODUCE BRIEF ISOLATED WIND GUSTS...AND
POSSIBLY SMALL HAIL. HOWEVER...WIDESPREAD ORGANIZED SEVERE WEATHER IS
NOT EXPECTED.

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
SHOULD NOT BE NECESSARY THROUGH TONIGHT.

A FIRE ALERT CONTINUES FOR ALL OF NORTH AND CENTRAL ALABAMA.
Local storm report, Jul 26, 4:26 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
426 PM CDT WED JUL 26 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

420 PM     FAYETTE                   AL   0.75 INCH HAIL
07/26/00   FAYETTE                        ON ROUTE 271...2.5 MILES
                                          SOUTH OF FAYETTE.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 4:07 PM CDTSevere Thunderstorm WarningBMXFayette23 min
Jul 26, 4:30 PM CDTSevere Thunderstorm WarningBMXJefferson45 min
Jul 26, 4:45 PM CDTSevere Thunderstorm WarningBMXSt. Clair, Shelby45 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.